Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 150, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Sep 16, 2005, 3:10 PM EDT for Potter County, Pennsylvania. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2005, 3:10 PM EDT (19:10 UTC)
- Expired
- Sep 16, 2005, 4:15 PM EDT
- In force
- 65 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Potter County, PA
The radar
The State College radar (KCCX), 75 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 161910 SVRCTP PAC105-162015- /O.NEW.KCTP.SV.W.0150.050916T1910Z-050916T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 310 PM EDT FRI SEP 16 2005 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POTTER COUNTY IN NORTH CENTRAL PENNSYLVANIA * UNTIL 415 PM EDT * AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF WHARTON...OR 23 MILES EAST OF ST. MARYS...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WHARTON AROUND 315 PM EDT... CHERRY SPRINGS STATE PARK AROUND 340 PM EDT... LYMAN RUN STATE PARK AROUND 350 PM EDT... DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A STURDY LOCATION NOW. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 4157 7817 4150 7809 4157 7761 4176 7772 $$ FORECASTER: LAMBERT
1 follow-up statement
000 WWUS51 KCTP 161934 SVSCTP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 334 PM EDT FRI SEP 16 2005 PAC105-162015- /O.CON.KCTP.SV.W.0150.000000T0000Z-050916T2015Z/ POTTER- 334 PM EDT FRI SEP 16 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR POTTER COUNTY... AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF CHERRY SPRINGS STATE PARK...OR 31 MILES EAST OF ST. MARYS...MOVING EAST AT 20 MPH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 4162 7807 4156 7802 4162 7767 4176 7772 $$ FORECASTER: LA CORTE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 3:03 PM EDT, 7 minutes earlier.
Area forecast discussion, Sep 16, 3:03 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 303 PM EDT FRI SEP 16 2005 .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... A BROKEN LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS AFTERNOON AND EVENING. HIGH PWAT IN NAM AND SREF SUGGEST ANY LOCATION HIT BY A SHOWER OR THUNDERSTORM COULD SEE A BRIEF PERIOD OF HEAVY RAIN. SHOWER ACTIVITY WILL DIMINISH RAPIDLY AFTER SUNSET. OVERNIGHT MOISTURE AND LIGHT WINDS WILL PRODUCE AREAS OF FOG AND LOW CLOUDS. OVERNIGHT LOWS WILL MAINLY BE IN THE UPPER 50S TO THE MID 70S. THE FOG AND LOW CLOUDS WILL BE SLOW TO BURN OFF SATURDAY AM. MOST SREF MEMBERS SHOWS RAPIDLY LOWERING PWAT AND LOW PROBABILITY OF SHOWERS. MOS GUIDANCE IS COOLER THAN SREF 2M TEMPS...LEANED TOWARD MOS. SATURDAY WILL BE ONE OF DRYING OUT AND IMPROVING CONDITIONS IN THE AFTERNOON. HIGH TEMPERATURES WILL MAINLY BE IN THE UPPER 60S NORTH TO THE LOWER 80S SE. THE GFS AND NAM MOS IS A FEW DEGREES WARMER THAN THE SREF 2M TEMPS. CUT THE MAX TEMPS BACK A DEGREE OR TWO BASED ON SREF 2M TEMPS. SREF 2M ENSEMBLE MEAN TEMPS ARE HARD TO BEAT ON PARTLY TO MOSTLY SUNNY DAYS. && .LONG TERM (SUNDAY THROUGH FRIDAY)... AFTER SYSTEM ON SATURDAY MOVES OUT A RETURN TO FALL WEATHER IS EXPECTED AS HIGH PRESSURE MOVE BACK OVER THE MID ATLANTIC. THE NEXT SYSTEM APPROACHES PA ON MONDAY NIGHT AS LOW PRESSURE MOVE ACROSS THE GREAT LAKES AREA AN INTO THE EAST COAST. ALTHOUGH AT THIS TIME NOT A HECK OF A LOT OF MOISTURE ASSOCIATED WITH THE SYSTEM...ANY RAIN IS GOING TO BE HELPFUL FOR DRY CONDITIONS. WHEN THIS SYSTEM PASSES ON TUE EVENING/WEDNESDAY EXPECT ANOTHER RUN OF FALL LIKE WEATHER. && .AVIATION... VFR AND MFVR CONDITIONS WILL DOMINATE THE REGION WITH SOME AREAS OF IFR CONDITIONS...MAINLY ALONG A LINE OF SHOWERS AND THUNDERSTORMS WHICH WILL MOVE ACROSS THE STATE THIS AFTERNOON AND EVENING. OVERNIGHT...LIGHT WINDS AND MOISTURE WILL PRODUCE FOG. EXPECT MANY AREAS OF LIFR AND IFR CONDITIONS. WEATHER CONDITIONS WILL IMPROVE STEADILY TO VFR AND MVFR CONDITIONS LATE SATURDAY MORNING. THOSE FLYING THIS AFTERNOON SHOULD CHECK THE RADAR BEFORE TAKEOFF. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...GRUMM LONG TERM...ONDREJIK AVIATION...GRUMM
Hazardous weather outlook, Sep 16, 4:15 AM EDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 415 AM EDT FRI SEP 16 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-170815- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 415 AM EDT FRI SEP 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 5:00 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 60 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.